our logo
Freedom is in you...
You are enough. You are your solution.  
Go Back   paxilprogress > Paxil > General Discussion
User Name
Password
Register Moderation Guidelines Members List Calendar Search Today's Posts Mark Forums Read

General Discussion Open discussion about Paxil, Paxil Withdrawal, successes and progress, good stories and bad, with and without.

Adverse Drug Reaction Reporting    FDA Warnings    Published Withdrawal Studies    Pregnancy Warnings    Forum Psychology

Reply
 
Thread Tools
Old 04-08-2012, 06:13 PM   #1
jonw
 
jonw's Avatar
 
Join Date: Apr 2012
Posts: 17
Persistant side effects and polypharmacy

Has anyone had experience with persistant side effects
using a combination of Zoloft and Zyprexa (at 30mg/day)?

I have TD (facial tremors) anhedonia, weight gain abdominally
a year after discontinuation. I am also told I have a zombie like stare
(I used to have people tell me I had a radiant smile pre-zoloft and zyprexa)

Are these effects permanent? My doctors will only say it can take time
or they offer to prescribe more drugs. I am currently drug free and want
to stay that way.

Glad to have found this forum.
jonw is offline   Reply With Quote
Old 04-08-2012, 06:23 PM   #2
TryingtoGetWell
 
TryingtoGetWell's Avatar
 
Join Date: Mar 2007
Posts: 8,682
Re: Persistant side effects and polypharmacy

Welcome, jonw!

All the things you mentioned are known to us variously as side effects while on meds or what we call withdrawal symptoms (which actually can persist for a while after discontinuing the meds). Which occur when varies from person to person.

You mention you're presently drug-free. Can you give us a summary of the dates you were on those meds, the dosage of each med, and especially if/how you tapered off them and when (taper schedule by amount of drop in dose and how long between drops)?

It would be helpful to put such a list as your "signature" that will appear on each of your posts, so we can give you more appropriate replies. Let us know if you don't know how to create a signature, and for now just post it as a reply.
__________________
5/93 - Started paxil after 6 years sensory distortions from benzo WD/low-dose reinst.+chronic medical problems/pain -
20 mg/day; yrs later 15 mg
3/30/06 - 20 mg
4/21/06 - 15 mg
4/27/06 - 10 mg
5/17/06 - 5 mg (none 5/20)
5/21-24/06 - 2.5 mg (5/22 - none)
5/25/06 - d/cd paroxetine
Felt better than in years, then gradual WD symptoms
6/17/06 - Bolted awake in blind terror, started E-ticket ride to hell
2010 - Leaving hell for balmier climate!
(Still on my pre-paxil 0.5 mg clonazepam)
TryingtoGetWell is offline   Reply With Quote
Old 04-08-2012, 06:31 PM   #3
scotty
Administrator
 
scotty's Avatar
 
Join Date: Feb 2004
Location: new jersey
Posts: 48,898
Re: Persistant side effects and polypharmacy

Quote:
Originally Posted by jonw View Post
Has anyone had experience with persistant side effects
using a combination of Zoloft and Zyprexa (at 30mg/day)?

I have TD (facial tremors) anhedonia, weight gain abdominally
a year after discontinuation. I am also told I have a zombie like stare
(I used to have people tell me I had a radiant smile pre-zoloft and zyprexa)

Are these effects permanent? My doctors will only say it can take time
or they offer to prescribe more drugs. I am currently drug free and want
to stay that way.

Glad to have found this forum.
30mg of Zyprexa is a massive dose(recommended highest dose is 20mg) and with the warning for tardive dyskinesia it's not surprising that you are having trouble. I wish I could say this will get better, but it's well known that TD can be permanent. There is some evidence that the parkinsons drugs can help, but that is a choice that you'd have to make.

I wish I could be more encouraging, but sadly this a huge problem with the atypical antipsychotics.

Hopefully the anhedonia is due to the zoloft, which we know can get better with time.
__________________
AKA Laurie

"Faith is taking the first step even when you don't see the whole staircase."
MLK
scotty is offline   Reply With Quote
Old 04-08-2012, 06:46 PM   #4
jonw
 
jonw's Avatar
 
Join Date: Apr 2012
Posts: 17
Re: Persistant side effects and polypharmacy

Hi Laurie,
Thanks for the reply.
Will the zombie stare go away? is that due to the Zyprexa also?
(and related to the TD?)

Also - anhedonia can be due to the antipsychotics as well ?
__________________
Nov 2010
Prozac 20 mg 10 days
Risperdal 1 mg 10 days

Dec 2010-Feb 2011 (2 months)
Zoloft 200 mg/day
Zyprexa 30mg/day
Risperdol 2 mg/day
Haldol - 1 dose (?)

Feb 2011 - March 2011 (30 days)
Switched to Lamicatal
Lamicatal 200mg/day
Zoloft at 200mg/day

May 2011- June 2011 (30 days)
Zoloft 200mg/day
Abilify 10mg/day

medication free since July 2011
Suffered severe side-effects and withdrawal effects
while switching
jonw is offline   Reply With Quote
Old 04-08-2012, 07:07 PM   #5
jonw
 
jonw's Avatar
 
Join Date: Apr 2012
Posts: 17
Re: Persistant side effects and polypharmacy

I am very certain I was improperly treated -
I was taking Prozac (20 mg) for depression and ended up being involuntarily hospitalized after having a severe panic attack while on the prozac.
(I called 911 because I thought I was having heart attack and then was admitted from the ER)

I have since learned that Prozac can cause such reactions but the doctors instead diagnosed me as schizoaffective on hospital intake, committed me and I was forced to take 30 mg Zyprexa with Zoloft 200mg (plus Risperal at 2 mg for 1 week - the discontinued the Risperdal because I couldn't walk or even talk with this combination of drugs so they continued me on the Zyprexa and Zoloft)

My brain still doesn't feel the same, I have lost emotion and feelings of creativity, feel indolent, and lack of motivation. I used to be an extremely active creative person (I was an artist.graphic designeer - and I lost my job after getting out of the hospital because I couldn't function at work).
I have also lost all sexual desire and ability - this has gone away completely.

It has been almost 9 months since being drug free and the TD is getting worse, the weight gain won't come off (despite diet and exercise) and the anhedonia persists.

I feel angry and hopeless.

Note:
Note:
until this hospitalization - I had bouts of depression,
but performed well at school and work in a high paying job
and never had symptoms of schizophrenia and was never diagnosed as such

- I would describe myself as being a very high functioning person -
I was a 'workaholic" which I think fueled alot of my depression -
I never took the time to relax, was always taking work home, working long hours and on weekends, drank lots of coffee to keep myself going..

Anyway = my experience with the psychiatric system and the drugs they deal have ruined my life
__________________
Nov 2010
Prozac 20 mg 10 days
Risperdal 1 mg 10 days

Dec 2010-Feb 2011 (2 months)
Zoloft 200 mg/day
Zyprexa 30mg/day
Risperdol 2 mg/day
Haldol - 1 dose (?)

Feb 2011 - March 2011 (30 days)
Switched to Lamicatal
Lamicatal 200mg/day
Zoloft at 200mg/day

May 2011- June 2011 (30 days)
Zoloft 200mg/day
Abilify 10mg/day

medication free since July 2011
Suffered severe side-effects and withdrawal effects
while switching
jonw is offline   Reply With Quote
Old 04-08-2012, 07:14 PM   #6
jonw
 
jonw's Avatar
 
Join Date: Apr 2012
Posts: 17
.

Last edited by jonw : 04-08-2012 at 07:19 PM. Reason: delete and consolidate
jonw is offline   Reply With Quote
Old 04-08-2012, 07:44 PM   #7
miriza
 
miriza's Avatar
 
Join Date: Sep 2011
Posts: 1,577
Re: Persistant side effects and polypharmacy

jonw, similar experience here...I was polydrugged for 6 months (14 different drugs) all because I had an adverse reaction to 1 pill of Zoloft...they also gave me 3-4 different mental diagnosis, none of which I really had...

Now suffering in withdrawal with major mental symptoms including anhedonia, rage, akathisia, intrusive thoughts, etc. Check out my journal if you'd like.

So sorry you've been put through this...from what I've read, most people heal completely from this. I sure hope so! Welcome to PP!
__________________
*Poly-drugged since May 2011 (14 meds in 4 months-paradox. reactions to all). From mild anxiety to almost psychosis on meds. IT IS THE MEDS, NOT ME!
*Elavil:
75 mg -> 37.5 (12d)
Imipramine:
37.5 mg -> 0 (1 mo,10/08/11): akathisia!
5 mg -> 0 (1 mo,11/29/11)
Now in w/d hell and missing my old self.
Please go to http://www.askapatient.com and leave a review of your med(s) and w/d experience.
miriza is offline   Reply With Quote
Old 04-08-2012, 07:51 PM   #8
jonw
 
jonw's Avatar
 
Join Date: Apr 2012
Posts: 17
Re: Persistant side effects and polypharmacy

Thanks for the reply. I worry that the antipsychotics caused the most damage ...

also - I am told I have a 'zombie' gaze - will this go away? will I have my face back?
__________________
Nov 2010
Prozac 20 mg 10 days
Risperdal 1 mg 10 days

Dec 2010-Feb 2011 (2 months)
Zoloft 200 mg/day
Zyprexa 30mg/day
Risperdol 2 mg/day
Haldol - 1 dose (?)

Feb 2011 - March 2011 (30 days)
Switched to Lamicatal
Lamicatal 200mg/day
Zoloft at 200mg/day

May 2011- June 2011 (30 days)
Zoloft 200mg/day
Abilify 10mg/day

medication free since July 2011
Suffered severe side-effects and withdrawal effects
while switching
jonw is offline   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools

Forum Jump


All times are GMT -6. The time now is 07:33 AM.


We are not in any way affiliated with Paxil's manufacturer GlaxoSmithKline.
Our ideas and suggestions are anecdotal, inspirational, and they work.

Get the best web browser, FireFox

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.